Alert archive / Idaho / Lake Wind Advisories in 2012
Lake Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Apr 30, 2012, 6:43 AM MDT. It took effect at Apr 30, 2012, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2012, 6:43 AM MDT (12:43 UTC)
- In effect from
- Apr 30, 2012, 12:00 PM MDT
- Expired
- Apr 30, 2012, 8:15 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS75 KPIH 301243 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 643 AM MDT MON APR 30 2012 IDZ021-010300- /O.NEW.KPIH.LW.Y.0002.120430T1800Z-120501T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 643 AM MDT MON APR 30 2012 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...FROM NOON UNTIL 900 PM MDT. * WINDS...EXPECT SOUTHWEST AFTERNOON WIND OF 20 TO 30 MPH WITH HIGHER GUSTS. * LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR * IMPACTS...WIND OF THIS STRENGTH CAN MAKE WAVES LARGE ENOUGH TO CAUSE SMALL BOATS TO CAPSIZE AND GENERAL LAKE NAVIGATION HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ MESSICK
2 follow-up statements
362 WWUS75 KPIH 302207 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 407 PM MDT MON APR 30 2012 IDZ020-010300- /O.NEW.KPIH.WI.Y.0014.120430T2207Z-120501T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 407 PM MDT MON APR 30 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...UNTIL SUNSET. * WINDS...SUSTAINED 30 MPH WITH GUSTS TO 50 MPH POSSIBLE. * LOCATIONS INCLUDE...INL...IDAHO FALLS...REXBURG. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ON EAST WEST HIGHWAYS MAY HAVE DIFFICULTY MAINTAINING CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-010300- /O.CON.KPIH.LW.Y.0002.000000T0000Z-120501T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 407 PM MDT MON APR 30 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE AMERICAN FALLS RESERVOIR... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...FROM NOON UNTIL 900 PM MDT. * WINDS...EXPECT SOUTHWEST AFTERNOON WIND OF 20 TO 30 MPH WITH HIGHER GUSTS. * LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR * IMPACTS...WIND OF THIS STRENGTH CAN MAKE WAVES LARGE ENOUGH TO CAUSE SMALL BOATS TO CAPSIZE AND GENERAL LAKE NAVIGATION HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ VALLE
398 WWUS75 KPIH 010215 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 815 PM MDT MON APR 30 2012 IDZ020-010315- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-120501T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 815 PM MDT MON APR 30 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED FOR THE NIGHT...THEREFORE THE ADVISORY IS CANCELLED. $$ IDZ021-010315- /O.CAN.KPIH.LW.Y.0002.000000T0000Z-120501T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 815 PM MDT MON APR 30 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE SUBSIDED FOR THE NIGHT...THEREFORE THE ADVISORY IS CANCELLED. $$ VALLE
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 30, 3:24 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 30, 3:24 AM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 324 AM MDT MON APR 30 2012 .SHORT TERM...TODAY THROUGH WED NIGHT. INCOMING TROUGH WILL BRING A SLIGHT CHANCE THREAT TO EVEN THE EAST SIDE OF THE FORECAST AREA THIS AFTERNOON. BULK OF PRECIPITATION HITS DURING THE EARLY EVENING HOURS. SNOW LEVELS APPEAR HIGH ENOUGH THAT ONLY LIGHT AMOUNTS OF SNOW AT HIGH ELEVATION ARE LIKELY...THUS NO WINTER HIGHLIGHTS. PRECIPITATION AMOUNTS ARE LIGHT TO MODERATE AND DO NOT EXPECT HYDROLOGY PROBLEMS AT THIS TIME. THE MOST SIGNIFICANT FORECAST PROBLEM IS THE WIND. WACHTER WIND STUDY SCHEME INDICATES NEAR WIND ADVISORY FOR TODAY...WITH THE MSLP GRADIENT NOT REALLY THERE UNTIL THE SURFACE LOW PASSES TONIGHT AND SETS UP FOR STRONGER GRADIENT ACROSS SOUTHERN IDAHO BY TUE MORNING. 500MB WIND SPEED ALSO IS A LITTLE LACKING WITH THE STRONG UPPER LEVEL WIND STILL TO THE WEST. ALSO...VERY LITTLE COLD AIR ADVECTION HITS TODAY. A WIND ADVISORY MAY BE NEEDED FOR TUE MORNING WITH THE TROUGH AND FRONT PASSAGE...WHEN THE WACHTER SCHEME SCORES VERY SOLIDLY INTO THE WIND ADVISORY RANGE. BY 01/18Z...MORE OF A LOW CONFIDENCE WIND ADVISORY AND BY 02/00Z ONLY NEAR WIND ADVISORY. STRONG COLD AIR ADVECTION DURING THE MORNING IS ALSO POWERED BY THE STRONGEST 600MB WIND SPEEDS OF THE NEXT 36 HOURS AND A 9.5MB MSLP GRADIENT. WILL ALLOW ANOTHER PERIOD TO LOOK AT WIND CONDITIONS FOR TOMORROW AS THE JET STREAK IS STILL OFFSHORE AND IT WOULD BE BETTER TO SEE IT FOR REAL IN AN UPPER AIR SOUNDING. THE SECOND FORECAST PROBLEM IS THE TEMPERATURES ON TUE NIGHT. FOR MON NIGHT...WIND IS BLOWING TOO STRONGLY TO ALLOW A GOOD INVERSION SET UP...PLUS CLOUDS AND LATENT HEAT RELEASE WITH PRECIPITATION. BUT TUE NIGHT IS A DIFFERENT STORY. WIND WILL SUBSIDE...PARTIAL CLEARING...AND COLD AIR FULLY MOVED IN BEHIND THE COLD FRONT THE DAY BEFORE WITH LITTLE WARMING MEANS A FREEZE IS POSSIBLE THIS NIGHT FOR THE EASTERN MAGIC VALLEY AND BOTH ZONES OF THE SNAKE RIVER PLAIN. WILL LET WIND ADVISORY BE FIRST HIGHLIGHT AND THUS WILL ONLY MENTION FREEZE SITUATION IN THE OUTLOOK AND POSSIBLY THE WEATHER STORY. MESSICK .LONG TERM...THURSDAY THROUGH SUNDAY. THERE IS GENERALLY GOOD AGREMENT IN THE MODELS WITH A WEAK TO MODERATE STRENGTH PACIFIC DISTURBANCE CROSSING SOUTHEAST IDAHO THURSDAY. THE LONG WAVWE PATTERN GRADUALLY TRANSITIONS FROM ZONAL TO MORE OF A TROUGH IN THE EASTERN PACIFIC TOWARDS THE WEEKEND. A CLOSED CIRCULATION APPEARS TO DEVELOP IN A TEMPORARILY SPLIT SOUTHERN BRANCH OVER IDAHO FRIDAY AND SATURDAY. DETAILS ARE FUZZY. THE ECMWF IS MORE AMPLIFIED WITH THE SPLIT AND MORE CUT OFF FROM THE MAIN FLOW AND LEFT HANGING AROUND OVER THE GREAT BASIN INTO MID WEEK...THE GFS A BIT MORE CONSOLIDATED INITIALLY...THEN A LITTLE MORE CUT OFF FROM THE MAIN FLOW SUNDAY. FOR NOW...HAVE ADJUSTED FRIDAY THROUGH SUNDAY POPS CLOSER TO CLIMATOLOGICAL SOLUTION. RS && .AVIATION...UPPER LEVEL JET STREAM WINDS NOSING INTO OREGON AND SOUTHERN IDAHO TODAY. A WEAK SURFACE FRONTAL WAVE IS EXPECTED TO CROSS THE SNAKE PLAIN 18-21Z WITH SURFACE WINDS SHIFTING FROM SOUTH-SOUTHWEST TO WEST AND INCREASING TO 15-25 KTS GUSTING TO 35 KTS. SCATTERED SHOWERS WITH MVFR CEILINGS DEVELOP AT KSUN POST FRONTAL...23Z-07Z...KPIH AND KBYI 03Z-08Z...AND KIDA 04Z-09Z. SNOW LEVELS NEAR 85OO FT MSL. SNAKE PLAIN WINDS DECREASE OVERNIGHT TO 10-15 KTS BUT INCREASE TUESDAY TO 20-30 KTS GUST 40 KTS UNDER COLD ADVECTION ALOFT AND TIGHTER SURFACE PRESSURE GRADIENT. RS && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 30, 4:30 AM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT MON APR 30 2012 IDZ017>025-031-032-011300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS ARE POSSIBLE STARTING LATE TONIGHT. WIND IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN COULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. EXPECT RAIN IN THE VALLEY AND RAIN AND SNOW IN THE MOUNTAINS OF CENTRAL AND SOUTHERN IDAHO. SNOWFALL AMOUNTS SHOULD REMAIN LIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY SHOULD HAVE WIND EVEN STRONGER THAN MONDAY. A WIND ADVISORY MAY BE NECESSARY FOR TUESDAY MORNING. ON TUESDAY NIGHT...AFTER THE WIND CALMS DOWN...MANY LOCATIONS IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN WILL EXPERIENCE TEMPERATURES LOWERING INTO THE 28 TO 32 DEGREE FARENHEIDT. A FREEZE WARNING MAY BE A POSSIBILITY FOR TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:07 PM MDT | Wind Advisory | PIH | 4 hr |
Nearby
Lake Wind Advisories in Idaho, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.